MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the system monitor settings tab button stopped working when the surgeon tried to turn up the speed and come off bypass during a heartmate ii implant procedure.The system monitor screen was cleaned, the system monitor was turned off and back on, and unplugged and plugged back in.The clinical, admin, and history tabs worked fine, but the settings tab did not function.The system monitor appeared to need touchscreen calibration.Another system monitor was brought into the operating room to be used.The original system monitor was brought to the hospital's biomed department.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: evaluation of the system monitor confirmed the reported event of the unit not functioning properly.The system monitor touchscreen required re-calibration which resolved the event.The system monitor was tested and returned to the customer's site.A corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The device history records were reviewed and the records revealed the heartmate system monitor (serial number: (b)(6) ) was manufactured in accordance with manufacturing and quality assurance specifications.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (rev.B, section titled ¿setting up the system monitor for use with the power module¿) and the heartmate ii ifu (rev.C) under section 4 ¿system monitor¿.The heartmate ii ifu recommends that users contact abbott if the system monitor¿s screen is malfunctioning.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19488184
Report Number2916596-2024-03672
Device Sequence Number7089173
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)051201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number44038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2016
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic
Patient RaceWhite